Advertisement

Einstein four-manifolds of three-nonnegative curvature operator

Article
  • 36 Downloads

Abstract

In this paper we prove that Einstein four-manifolds of 3-positive curvature operator are isometric to \((S^4, g_0)\) or \(({\mathbb {C}}P^2, g_{FS})\), and Einstein four-manifolds of 3-nonnegative curvature operator are isometric to \((S^4, g_0)\), \(({\mathbb {C}}P^2, g_{FS})\), or \((S^2\times S^2, g_0\oplus g_0)\), up to rescaling. We also prove that the first eigenvalue of the Laplace operator for Einstein four-manifolds with \(\mathrm {Ric}=g\) and nonnegative sectional curvature is bounded above by \(\frac{4}{3}+4^{\frac{1}{3}}\). The basic idea of the proofs is to construct an “integrated subharmonic function”, and the main ingredients of the proofs are curvature decompositions (in particular Berger decomposition), the Weitzenböck formula, and the refined Kato inequality. Along with the proofs, we also discover an alternative proof for the Weitzenböck formula using Berger decomposition, and an alternative proof for the refined Kato inequality using Derdziński’s argument.

Keywords

Einstein four-manifolds k-positive curvature operator Positive sectional curvature Positive isotropic curvature Berger curvature decomposition Weitzenböck formula Refined Kato inequality First eigenvalue of the Laplace operator 

Mathematics Subject Classification

Primary 58E11 53C25 53C24 Secondary 58C40 

Notes

Acknowledgements

This paper is the first extension of the author’s Ph.D. thesis. He expresses his sincere gratitude to his advisors Professors Xianzhe Dai and Guofang Wei for their guidance, encouragement, and constant support. He thanks Professors Jeffrey Case, Jingrun Chen, Claude LeBrun, Yuan Yuan, and Wolfgang Ziller for helpful discussions. The rigidity results were proved in Spring 2013, and the first eigenvalue upper bound estimate was proved in Fall 2015. The paper was revised in 2017. The author was partially supported by an AMS-Simons postdoctoral travel grant, China Recruit Program for Global Young Talents, and NSFC (11701093).

References

  1. 1.
    Berger, M.: Sur quelques variétés d’Einstein compactes. Ann. Mat. Pura Appl. 53, 89–95 (1961)MathSciNetCrossRefzbMATHGoogle Scholar
  2. 2.
    Berger, M.: Sur les variétés d’Einstein compactes, Comptes Rendus de la IIIe Réunion du Groupement des Mathématiciens d’Expression Latine 35–55 (1965). Librairie Universitaire, Louvain (1966)Google Scholar
  3. 3.
    Besse, A.: Einstein Manifolds. Springer, Berlin (1987)CrossRefzbMATHGoogle Scholar
  4. 4.
    Böhm, C., Wilking, B.: Manifolds with positive curvature operators are space forms. Ann. Math. (2) 167, 1079–1097 (2008)MathSciNetCrossRefzbMATHGoogle Scholar
  5. 5.
    Branson, T.: Kato constants in Riemannian geometry. Math. Res. Let. 7, 245–261 (2000)MathSciNetCrossRefzbMATHGoogle Scholar
  6. 6.
    Brendle, S.: Einstein manifolds with nonnegative isotropic curvature are locally symmetric. Duke Math. J. 151, 1–21 (2010)MathSciNetCrossRefzbMATHGoogle Scholar
  7. 7.
    Calderbank, D., Gauduchon, P., Herzlich, M.: Refined Kato inequalities and conformal weights in Riemannian geometry. J. Funct. Anal. 173, 214–255 (2000)MathSciNetCrossRefzbMATHGoogle Scholar
  8. 8.
    Costa, É.: On Einstein four-manifolds. J. Geom. Phys. 51, 244–255 (2004)MathSciNetCrossRefzbMATHGoogle Scholar
  9. 9.
    Derdziński, A.: Self-dual Kähler manifolds and Einstein manifolds of dimension four. Com. Math. 49, 405–433 (1983)zbMATHGoogle Scholar
  10. 10.
    Gursky, M., LeBrun, C.: On Einstein manifolds of positive sectional curvature. Ann. Glob. An. Geom. 17, 315–328 (1999)MathSciNetCrossRefzbMATHGoogle Scholar
  11. 11.
    Hamilton, R.: Three-manifolds with positive Ricci curvature. J. Differ. Geom. 17, 255–306 (1982)MathSciNetCrossRefzbMATHGoogle Scholar
  12. 12.
    Hitchin, N.: Compact four-dimensional Einstein manifolds. J. Differ. Geom. 9, 435–441 (1974)MathSciNetCrossRefzbMATHGoogle Scholar
  13. 13.
    Lichnerowicz, A.: Géometrie des groupes de transformations. Dunod, Paris (1958)zbMATHGoogle Scholar
  14. 14.
    Micallef, J., Moore, J.D.: Minimal two-spheres and the topology of manifolds with positive curvature on totally isotropic two-planes. Ann. Math. (2) 127(1), 199–227 (1988)MathSciNetCrossRefzbMATHGoogle Scholar
  15. 15.
    Seaman, W.: On four-manifolds which are positively pinched. Ann. Global Anal. Geom. 5, 193–198 (1987)MathSciNetCrossRefzbMATHGoogle Scholar
  16. 16.
    Seaman, W.: A pinching theorem for four manifolds. Geom. Dedicata 31, 37–40 (1989)MathSciNetCrossRefzbMATHGoogle Scholar
  17. 17.
    Seaman, W.: Harmonic two-forms in four dimensions. Proc. Am. Math. Soc. 112, 545–548 (1991)MathSciNetCrossRefzbMATHGoogle Scholar
  18. 18.
    Singer, I.M., Thorpe, J.A.: The curvature of 4-dimensional Einstein spaces. In: Global Analysis (Papers in Honor of K. Kodaira), 355–365. Univ. Tokyo Press, Tokyo (1969)Google Scholar
  19. 19.
    Tachibana, S.: A theorem of Riemannian manifolds of positive curvature operator. Proc. Jpn. Acad. 50, 301–302 (1974)MathSciNetCrossRefzbMATHGoogle Scholar
  20. 20.
    Wu, J.-Y., Wu, P., Wylie, W.: Gradient shrinking Ricci solitons of half harmonic Weyl curvature. Calc. Var. Partial Differ. Equ. 57(5) (2018) (Art. 141) Google Scholar
  21. 21.
    Wu, P.: Studies on Einstein manifolds and gradient Ricci solitons. Ph.D. dissertation, University of California, Santa Barbara (2012)Google Scholar
  22. 22.
    Wu, P.: Curvature decompositions on Einstein four-manifolds. N. Y. J. Math. 23, 1739–1749 (2017)MathSciNetzbMATHGoogle Scholar
  23. 23.
    Wu, P.: A note on Einstein four-manifolds with positive curvature. J. Geom. Phys. 114, 19–22 (2017)MathSciNetCrossRefzbMATHGoogle Scholar
  24. 24.
    Wu, P.: A Weitzenböck formula for canonical metrics on four-manifolds. Trans. Am. Math. Soc. 369, 1079–1096 (2017)CrossRefzbMATHGoogle Scholar
  25. 25.
    Wu, P.: Rigidity of quasi-Einstein four-manifolds of half harmonic Weyl curvature (2015) (preprint) Google Scholar
  26. 26.
    Wu, P.: Einstein four-manifolds of nonnegative determinant half Weyl curvature (2019). arXiv:1903.11818v1
  27. 27.
    Yang, D.: Rigidity of Einstein 4-manifolds with positive curvature. Invent. Math. 142, 435–450 (2000)MathSciNetCrossRefzbMATHGoogle Scholar

Copyright information

© Springer-Verlag GmbH Germany, part of Springer Nature 2019

Authors and Affiliations

  1. 1.Shanghai Center for Mathematical SciencesFudan UniversityShanghaiChina

Personalised recommendations